Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 38, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 3, 2010, 8:23 PM EDT for Providence County, Rhode Island; Bristol County, Massachusetts. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2010, 8:23 PM EDT (00:23 UTC)
- Expired
- Jun 3, 2010, 8:53 PM EDT
- In force
- 30 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Bristol County, MA, Providence County, RI
The radar
The Boston radar (KBOX), 16 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 0.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
453
WUUS51 KBOX 040023
SVRBOX
MAC005-RIC007-040130-
/O.NEW.KBOX.SV.W.0038.100604T0023Z-100604T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
823 PM EDT THU JUN 3 2010
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL PROVIDENCE COUNTY IN RHODE ISLAND...
CENTRAL BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...TAUNTON...ATTLEBOROUGH...
* UNTIL 930 PM EDT
* AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CENTRAL FALLS...OR 6 MILES NORTH OF PROVIDENCE...AND WAS MOVING
EAST AT 25 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...PAWTUCKET...REHOBOTH AND
DIGHTON.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.
&&
LAT...LON 4186 7146 4195 7146 4192 7108 4179 7111
4178 7112 4177 7111
TIME...MOT...LOC 0023Z 277DEG 20KT 4190 7140
$$
EKSTER2 follow-up statements
953
WWUS51 KBOX 040043
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
843 PM EDT THU JUN 3 2010
MAC005-RIC007-040130-
/O.CON.KBOX.SV.W.0038.000000T0000Z-100604T0130Z/
BRISTOL MA-PROVIDENCE RI-
843 PM EDT THU JUN 3 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR CENTRAL BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...AND EXTREME
EAST CENTRAL PROVIDENCE COUNTY IN RHODE ISLAND...
AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR REHOBOTH...OR NEAR ATTLEBOROUGH...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TAUNTON
AND DIGHTON
LAT...LON 4184 7136 4193 7131 4192 7108 4179 7111
4178 7112 4177 7111
TIME...MOT...LOC 0043Z 284DEG 18KT 4188 7126
$$
MLE925
WWUS51 KBOX 040053
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
853 PM EDT THU JUN 3 2010
MAC005-RIC007-040104-
/O.CAN.KBOX.SV.W.0038.000000T0000Z-100604T0130Z/
BRISTOL MA-PROVIDENCE RI-
853 PM EDT THU JUN 3 2010
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BRISTOL COUNTY IN
SOUTHEAST MASSACHUSETTS...AND EXTREME EAST CENTRAL PROVIDENCE COUNTY
IN RHODE ISLAND IS CANCELLED...
LAT...LON 4184 7136 4193 7131 4192 7108 4179 7111
4178 7112 4177 7111
TIME...MOT...LOC 0054Z 284DEG 18KT 4187 7119
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:01 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 3, 6:01 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
601 PM EDT THU JUN 3 2010
.SYNOPSIS...
A WEAK COLD FRONT WILL STALL TONIGHT NEAR THE NEW ENGLAND SOUTH
COAST. THE FRONT WILL MOVE BACK ACROSS SOUTHERN NEW ENGLAND AS A
WARM FRONT LATE FRIDAY NIGHT. A COLD FRONT MOVES THROUGH OVER THE
WEEKEND BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS. DRIER AIR
THEN ARRIVES FOR EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
BKN LINE OF TSTMS N SHORE MA TO NE CT AT 22Z WILL AFFECT BOSTON AND
SW SUBURBS AS WELL AS NORTHERN RI 6 TO 7 PM. SOME OF THE TSTMS ARE
STRONG WITH POTENTIAL FOR GOING SVR. RADAR TEAM IS MONITORING
CLOSELY. TSTMS STILL EXPECTED TO WEAKEN S OF A SFZ-TAN-PYM LINE.
CONVECTION...PROBABLY ELEVATED...LIKELY ALONG S COAST 00Z TO ABOUT
06Z TONIGHT. POSSIBLE THAT AN ISOLATED SMW OR TWO MAY BE NEEDED. NOT
SO SURE AS TO CHANCE OF ANY CONVECTION REFIRING OVER N CENTRAL CT.
RUC DOES NOT SEEM TO SUPPORT SIGNAL SEEN IN NAM AND GFS. WILL KEEP
CHANCE POPS GOING FOR A WHILE TONIGHT FOR NOW. WIND DIRECTION AND
DEWPOINT TRENDS LIKELY TO TELL STORY.
MORE FOG WITH LOCALLY DENSE FOG SOUTH COAST TONIGHT.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
FRONT EXPECTED TO SLIP SOUTH OF NEW ENGLAND SOUTH COAST FRIDAY
MORNING. EXCEPT FOR THE POSSIBILITY OF LINGERING SHOWERS/TSTMS ALONG
THE SOUTH COAST AROUND DAYBREAK...FRIDAY IS EXPECTED TO BE DRY. FOG
SHOULD THIN OUT MORE QUICKLY FRIDAY MORNING THAT THIS MORNING AS
FRONT SLIPS A LITTLE FURTHER SOUTH. TEMPERATURES SHOULD NOT HAVE TROUBLE
GETTING INTO THE 80S INLAND BUT LIGHT SURFACE PRESSURE GRADIENT WILL
SET STAGE FOR SEA BREEZES BOTH SOUTH AND EAST COASTS DURING FRIDAY.
ALL MODELS SIGNAL ELEVATED INSTABIILTY BURST WITH WARM FRONT PASSAGE
ALOFT LATE FRIDAY NIGHT WITH K INDICES RISING INTO THE LOW TO MID
30S. ECMWF SEEMS TO BE A LITTLE FASTER THAN OTHERS. SREF POPS WOULD
SEEM TO SUPORT HI CHANCE TO LIKELY POPS LATE FRIDAY NIGHT ACROSS
MUCH OF AREA NORTH OF THE SOUTH COAST. EXPECT STRATUS/FOG TO MOVE
NORTH DURING NIGHT AS MORE MORE HUMID AIR ATTEMPTS TO WORK BACK
NORTH.
HAVE GONE CLOSE TO MET TEMPERATURE GUIDANCE...MAINLY BECAUSE BUYING
INTO COOLER HIGHS EAST COAST MA DUE TO SEA BREEZE. OTHERWISE...NOT A
GREAT DEAL OF DIFFERENT BETWEEN MET AND MAV.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
MODEL CONSENSUS HAS WARM FRONT LIFTING NORTH OF FORECAST AREA BY
12Z. PREFRONTAL TROF THEN MOVES THROUGH DURING THE AFTERNOON/EVENING.
MODELS DIFFER ON WHETHER THE COLD FRONT MOVES THROUGH OR IF IT IS A
PREFRONTAL TROF THAT MOVES THROUGH. UPPER SHORTWAVE AND ASSOCIATED
JET THEN DRIVE OVER SOUTHERN NEW ENGLAND SUNDAY AFTERNOON/EVENING.
THIS PATTERN SUGGESTS SHOWERS/TSTMS SATURDAY...POSSIBLY RIGHT AROUND
12Z SHIFTING NORTHEAST AND THEN RE-FIRING DURING THE
AFTERNOON/EVENING. THE PREFRONTAL TROF WOULD BE A FOCUSSING
MECHANISM SUPPORTED BY VENTING BY THE APPROACHING UPPER JET AND BY
SUFFICIENT INSTABILITY WITH A HIGH PROBABILITY OF CAPES OVER 1000J.
THERE WILL ALSO BE WINDS OF 30 KNOTS AT 850 MB AND 40-50 KNOTS AT
500 MB. PRECIPITABLE WATER VALUES WILL BE 1.5 TO 1.8 INCHES. THIS
MEANS AT THE LEAST SOME HEAVY DOWNPOURS...AND THE POTENTIAL FOR
SEVERE STORMS WILL ALSO NEED TO BE CONSIDERED.
CONVECTION SHOULD DIMINISH SATURDAY NIGHT AS THE TROF OR COLD FRONT
MOVES OFF...THEN RETURN ON SUNDAY AS THE UPPER DISTURBANCE...AND
MAYBE THE ACTUAL COLD FRONT??...MOVE THROUGH. INSTABILITY NOT AS
GREAT SUNDAY ALTHOUGH WINDS ALOFT STILL RESPECTABLE. FOR NOW WE WILL
GO WITH CHANCE OF SHOWERS.
LIKELY POPS FORECAST FOR SATURDAY DIMINISHING TO CHANCE POPS SATURDAY
NIGHT AND THEN HIGH-END CHANCE POPS SUNDAY. FORECAST TEMPS/DEWPOINTS ARE
A BLEND OF MOS...FORECAST WINDS ARE A BLEND OF NAM AND GLOBAL GEM.
MONDAY-TUESDAY
HIGH PRESSURE BUILDS IN WITH DRIER WEATHER. SOME CONCERN THAT UPPER
SHORTWAVE MOVING THROUGH ON MONDAY MAY BRING CLOUDS AND A FEW
SHOWERS...IF THE MONDAY FORECAST CHANGES IT WOULD BE DUE TO THAT.
TEMPERATURES ARE A BLEND OF MOS.
WEDNESDAY-THURSDAY
LOW PRESSURE APPROACHES FROM THE PLAINS. CLOUDS SHOULD INCREASE
WEDNESDAY AND WE HAVE INCLUDED POPS AT THAT TIME. BEST CHANCE FOR
PRECIP WOULD BE AS THE SYSTEM PASSES WEDNESDAY NIGHT/THURSDAY.
ENOUGH UNCERTAINTY IN TIMING SO THAT WE HAVE MAINTAINED A BROADER
TIME RANGE FOR POPS.
&&
.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
REST OF AFTERNOON...BKN LINE OF TSTMS ASH-CEF AT 20Z MAY PRODUCE
LOCALLY STRONG SFC WND GUSTS ACROSS CENTRAL AND NE MA.
KBOS...TSTMS EXPECTED TO IMPACT W AND N APPROACHES TO BOS. THESE
TSTMS OR NEW TSTMS AHEAD OF LINE MAY PASS NEAR OR OVER BOS DURNG
22-23Z TIME FRAME. TSTMS EXPECTED TO WEAKEN SE OF BOS-PVD LINE.
TONIGHT...FOR MA AND SW NH...PATCHY VALLEY FOG...OTHERWISE VFR WITH
ANY CIGS ABOVE 10K FT. ACROSS CT...RI AND SE MA...MVFR CIGS AND
VSBYS WITH CIGS 20 TO 3 THOUSAND FT EXCEPT LIFR WITH CIGS BLO 5
HUNDRED FT AND VSBYS BLO 1 MI ALONG S COAST. CONDITIONS IMPROVING
AFT 10Z FRIDAY.
KBOS...VFR WITH MODERATE CONFIDENCE TONIGHT WITH VSBYS A LITTLE
ABOVE 6 MILES AND CIGS ABOVE 7 THOUSAND FT.
FRIDAY...VFR CONDITIONS WITH HIGH CONFIDENCE ONCE LINGER ST/FOG
CLEARS OUT S COAST. BAND OF 3 TO 4 THOUSAND FT BKN CLOUDS MAY FORM
ALONG SEA BREEZE BOUNDARY CONVERGENCE ACROSS E AND SE MA FRIDAY AFTERNOON.
FRIDAY NIGHT...START OUT VFR...BUT MVFR CONDITIONS IN SHOWERS AND
TSTMS LIKELY AFT 05Z.
OUTLOOK...SATURDAY THROUGH TUESDAY...
SATURDAY
MIXED MVFR/IFR SATURDAY IN SHOWERS/TSTMS. ONE BATCH MOVES
NORTHEAST OF MASSACHUSETTS SATURDAY MORNING...A SECOND DEVELOPS
SATURDAY AFTERNOON/EVENING. AREAS OF IFR/LIFR IN FOG SATURDAY NIGHT.
SOME CONCERN FOR STRONG WIND GUSTS FROM THUNDERSTORMS.
SUNDAY
MVFR CIGS/VSBYS IN SHOWERS. POTENTIAL FOR BRIEF IFR BOS-PVD-FMH-HYA-
ACK.
MONDAY-TUESDAY
GENERALLY VFR. POTENTIAL MVFR MONDAY AFTERNOON WITH DIURNAL
CLOUDS/SHOWERS...MAINLY MHT-ORH-BOS.
&&
.MARINE...
PERSISTENT SW FLOW EXPECTED TO PRODUCE SEAS AROUND 5 FT SOUTHERN
OUTER WATERS...AND THUS SCA THERE. FOG MAY BE LOCALLY DENSE AGAIN
TONIGHT...BUT IMPROVING BY MID MORNING FRIDAY. RELATIVE LIGHT WINDS
THROUGH THE PERIOD EXCEPT FOR STRONG GUSTS IN VICINITY OF TSTMS
LATE THIS AFTERNOON AND EARLY EVENING...MAINLY N OF PYM. WIDESPREAD
FOG MAY REDEVELOP LATE FRIDAY NIGHT.
OUTLOOK...SATURDAY THROUGH TUESDAY...
SATURDAY-SUNDAY
POTENTIAL FOR ROUGH SEAS IN SOUTHWEST TO WEST FLOW...BEST CHANCE
WILL BE ON THE OUTER WATERS AND ON BLOCK ISLAND SOUND/RI SOUND. A
SMALL CRAFT ADVISORY MAY BE NEEDED.
MONDAY-TUESDAY
LIGHTER WINDS AND SEAS. NO HEADLINES ANTICIPATED.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT FRIDAY
FOR ANZ254>256.
&&
SYNOPSIS...WTB/THOMPSON
NEAR TERM...THOMPSON
SHORT TERM...THOMPSON
LONG TERM...WTB/THOMPSON
AVIATION...WTB/THOMPSON
MARINE...WTB/THOMPSONHazardous weather outlook, Jun 3, 1:06 PM EDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 106 PM EDT THU JUN 3 2010 CTZ002>004-MAZ002>022-026-NHZ011-012-015-RIZ001>008-041715- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 106 PM EDT THU JUN 3 2010 ...SEVERE THUNDERSTORM WATCH 250 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG OR POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ023-024-041715- DUKES MA-NANTUCKET MA- 106 PM EDT THU JUN 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG THUNDERSTORMS ARE POSSIBLE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ232-233-254-255-041715- NANTUCKET SOUND-VINEYARD SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 106 PM EDT THU JUN 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230-231-234>237-250-251-256-041715- BOSTON HARBOR-CAPE COD BAY-BUZZARDS BAY-RHODE ISLAND SOUND- NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 106 PM EDT THU JUN 3 2010 ...SEVERE THUNDERSTORM WATCH 250 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 3, 6:14 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
614 PM EDT THU JUN 3 2010
MAZ007-013>016-019-032315-
EASTERN ESSEX MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHEAST
MIDDLESEX MA-SUFFOLK MA-WESTERN NORFOLK MA-
614 PM EDT THU JUN 3 2010
AT 610 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH
ALONG A LINE EXTENDING FROM SWAMPSCOTT TO DOVER...MOVING SOUTHEAST
AT 15 MPH.
THESE STORMS WILL MOVE ACROSS METRO BOSTON THROUGH 715 PM.
* SOME LOCATIONS AFFECTED INCLUDE...NAHANT...WINTHROP...WEST
ROXBURY...FOREST HILLS...JAMAICA PLAIN...SOUTH BOSTON...BOSTON...
ROSLINDALE...DEDHAM...HYDE PARK...DORCHESTER...MATTAPAN...MILTON
AND QUINCY.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4253 7086 4251 7088 4252 7085 4249 7083
4245 7089 4245 7092 4240 7090 4243 7096
4241 7098 4234 7095 4232 7103 4230 7104
4232 7095 4229 7101 4227 7099 4231 7089
4230 7089 4218 7112 4226 7131 4256 7091
MLELocal storm report, Jun 3, 6:22 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
622 PM EDT THU JUN 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG GROVELAND 42.75N 71.03W
06/03/2010 ESSEX MA AMATEUR RADIO
LARGE TREE BRANCH DOWN ON MAIN STREET
0520 PM TSTM WND DMG STOUGHTON 42.12N 71.10W
06/03/2010 NORFOLK MA AMATEUR RADIO
LARGE TREE DOWN ON WESTWOOD STREET
0521 PM TSTM WND DMG WAKEFIELD 42.50N 71.07W
06/03/2010 MIDDLESEX MA AMATEUR RADIO
TREE DOWN. UTILITY POLE HIT BY LIGHTNING ON MAIN STREET.
0521 PM TSTM WND DMG WAKEFIELD 42.50N 71.07W
06/03/2010 MIDDLESEX MA AMATEUR RADIO
WIRES DOWN ON RICHARDSON STREET
0524 PM TSTM WND DMG READING 42.54N 71.11W
06/03/2010 MIDDLESEX MA AMATEUR RADIO
LARGE TREE DOWN ON WIRES ON RTE 62
0526 PM TSTM WND DMG DANVERS 42.57N 70.95W
06/03/2010 ESSEX MA AMATEUR RADIO
TREE DOWN ON WIRES ON ROUTE 62
0531 PM TSTM WND DMG WAKEFIELD 42.50N 71.07W
06/03/2010 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON SUMMER STREET
0534 PM TSTM WND DMG PEABODY 42.53N 70.97W
06/03/2010 ESSEX MA AMATEUR RADIO
TREE DOWN ON WIRES ON GREENWOOD AVE.
0542 PM TSTM WND DMG SWAMPSCOTT 42.47N 70.89W
06/03/2010 ESSEX MA AMATEUR RADIO
MULTIPLE TREES DOWN
0545 PM HAIL SUTTON 42.15N 71.77W
06/03/2010 M1.00 INCH WORCESTER MA AMATEUR RADIO
0548 PM TSTM WND DMG LYNN 42.47N 70.96W
06/03/2010 ESSEX MA AMATEUR RADIO
TREES AND WIRES DOWN ON CAR ON HERSCHEL STREET. TWO
PEOPLE RESCUED
0548 PM TSTM WND DMG DANVERS 42.57N 70.95W
06/03/2010 ESSEX MA AMATEUR RADIO
TREE DOWN ON NORTH STREET
0558 PM HAIL NORTHBRIDGE 42.15N 71.65W
06/03/2010 M1.00 INCH WORCESTER MA AMATEUR RADIO
&&
WSIMPSONSpecial weather statement, Jun 3, 6:29 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 629 PM EDT THU JUN 3 2010 MAZ012-013-RIZ001-032300- NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- 629 PM EDT THU JUN 3 2010 AT 623 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH NEAR BURRILLVILLE...MOVING EAST AT 25 MPH. * SOME LOCATIONS AFFECTED INCLUDE...NORTH SMITHFIELD AND WOONSOCKET. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN MASSACHUSETTS AND CENTRAL RHODE ISLAND. && LAT...LON 4201 7145 4190 7151 4190 7178 4202 7178 MLE
Local storm report, Jun 3, 7:04 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
704 PM EDT THU JUN 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG GROVELAND 42.75N 71.03W
06/03/2010 ESSEX MA AMATEUR RADIO
LARGE TREE BRANCH DOWN ON MAIN STREET
0520 PM TSTM WND DMG WAKEFIELD 42.50N 71.07W
06/03/2010 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON SUMMER STREET
0520 PM TSTM WND DMG STONEHAM 42.47N 71.10W
06/03/2010 MIDDLESEX MA AMATEUR RADIO
LARGE TREE DOWN ON WESTWOOD STREET
0521 PM TSTM WND DMG WAKEFIELD 42.50N 71.07W
06/03/2010 MIDDLESEX MA AMATEUR RADIO
TREE DOWN. UTILITY POLE HIT BY LIGHTNING ON MAIN STREET.
0521 PM TSTM WND DMG WAKEFIELD 42.50N 71.07W
06/03/2010 MIDDLESEX MA AMATEUR RADIO
WIRES DOWN ON RICHARDSON STREET
0524 PM TSTM WND DMG READING 42.54N 71.11W
06/03/2010 MIDDLESEX MA AMATEUR RADIO
LARGE TREE DOWN ON WIRES.
0526 PM TSTM WND DMG DANVERS 42.57N 70.95W
06/03/2010 ESSEX MA AMATEUR RADIO
TREE DOWN ON WIRES ON ROUTE 62
0526 PM TSTM WND DMG DANVERS 42.57N 70.95W
06/03/2010 ESSEX MA AMATEUR RADIO
TREE DOWN ON NORTH STREET
0530 PM TSTM WND DMG SAUGUS 42.47N 71.02W
06/03/2010 ESSEX MA AMATEUR RADIO
TREE DOWN ON ROUTE 1 SOUTH BLOCKING EXIT RAMP TO WALNUT
STREET.
0534 PM TSTM WND DMG PEABODY 42.53N 70.97W
06/03/2010 ESSEX MA AMATEUR RADIO
TREE DOWN ON WIRES ON GREENWOOD AVE.
0538 PM TSTM WND DMG LYNN 42.47N 70.96W
06/03/2010 ESSEX MA AMATEUR RADIO
TREES AND WIRES DOWN ON CAR ON HERSCHEL STREET. TWO
PEOPLE RESCUED. TREES AND WIRES ALSO DOWN ON PICKWICK
ROAD. TREE DOWN ON A GARAGE ON BANKS ROAD.
0540 PM TSTM WND DMG SWAMPSCOTT 42.47N 70.89W
06/03/2010 ESSEX MA AMATEUR RADIO
TREE DOWN ON A HOUSE ON THOMAS ROAD.
0542 PM TSTM WND DMG SWAMPSCOTT 42.47N 70.89W
06/03/2010 ESSEX MA AMATEUR RADIO
MULTIPLE TREES DOWN
0545 PM HAIL SUTTON 42.15N 71.77W
06/03/2010 M1.00 INCH WORCESTER MA AMATEUR RADIO
0558 PM HAIL NORTHBRIDGE 42.15N 71.65W
06/03/2010 M1.00 INCH WORCESTER MA AMATEUR RADIO
0558 PM TSTM WND DMG UXBRIDGE 42.08N 71.60W
06/03/2010 WORCESTER MA AMATEUR RADIO
LARGE TREES DOWN ON THE UXBRIDGE - MILLVILLE LINE.
&&
CORRECTION TO LOCATION OF DAMAGE ON WESTWOOD STREET...IT OCCURRED IN
STONEHAM AND NOT STOUGHTON.Special weather statement, Jun 3, 7:38 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 738 PM EDT THU JUN 3 2010 CTZ004-MAZ012-013-017-RIZ001>003-040030- NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN WORCESTER MA-WESTERN KENT RI-WESTERN NORFOLK MA-WINDHAM CT- 738 PM EDT THU JUN 3 2010 AT 732 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM BURRILLVILLE RHODE ISLAND TO HAMPTON CONNECTICUT...MOVING EAST AT 20 MPH. * SOME LOCATIONS AFFECTED INCLUDE...KILLINGLY...BROOKLYN... DANIELSON...BLACKSTONE...GLOCESTER...FOSTER...WOONSOCKET...NORTH SMITHFIELD...CUMBERLAND...SMITHFIELD...SCITUATE...LINCOLN AND PLAINVILLE. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN MASSACHUSETTS AND CENTRAL RHODE ISLAND. && LAT...LON 4206 7126 4171 7166 4174 7214 4199 7172 MLE
Special weather statement, Jun 3, 8:01 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 801 PM EDT THU JUN 3 2010 CTZ004-RIZ001>003-040100- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-WINDHAM CT- 801 PM EDT THU JUN 3 2010 AT 800 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND PENNY SIZED HAIL 2 MILES SOUTH OF BROOKLYN...OR ABOUT 6 MILES NORTH OF PLAINFIELD...MOVING EAST AT 20 MPH. * SOME LOCATIONS AFFECTED INCLUDE...DANIELSON...STERLING AND SCITUATE. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4186 7156 4171 7158 4166 7200 4180 7202 MLE
Nearby
Severe Thunderstorm Warnings in Rhode Island, 2010Severe Thunderstorm Warnings in Massachusetts, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.